MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CURVED BROAD LCP® PLATE 16 HOLES/300MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM CURVED BROAD LCP® PLATE 16 HOLES/300MM; PLATE, FIXATION, BONE
Model Number 226.662
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional pro-codes: hwc, ktt.Device available for evaluation: device returned.(b)(4).A review of the device history record has been requested.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent hardware removal surgery on (b)(6) 2019, due to a broken 16 holes curved broad locking compression plate (lcp) plate and a non-union of a periprosthetic femur fracture.The plate broke as the patient went weight-bearing with an unhealed bone.X-rays were taken with an unknown result.The original plate was revised to a 20 holes curved broad lcp plate the surgery was completed successfully with no adverse consequence to the patient.Concomitant medical products: unknown screws, (part# unknown, lot# unknown, quantity# 9).Periprosthetic va locking screw, (part# 02.231.018, lot# 3l11408, quantity# 1).Periprosthetic va locking screw, (part# 02.231.010, lot# 1l45303, quantity# 1).Threaded cerclage positioning pin, (part# 298.803, lot# h109337, quantity# 1).Threaded cerclage positioning pin, (part# 298.803, lot# h080905, quantity# 1).Cerclage cable, (part# 298.801.01, lot# p319928, quantity# 2).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the 4.5 mm curved broad lcp plate 16 holes/ 300 mm (part # 226.662, lot # l383394, mfg # 18-apr-2017) was received at us cq with the plate broken into 2 pieces at the 8th hole from where the product is etched.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the width of the shaft, measured and is within specification based on drawing.Document/specification review: the relevant drawing(s) was reviewed.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.A device history record (dhr) review was conducted: part# 226.662, lot# l383394, manufacturing site: grenchen, release to warehouse date: 18.April 2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CURVED BROAD LCP® PLATE 16 HOLES/300MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9111168
Report Number2939274-2019-60849
Device Sequence Number13949169
Product Code HRS
UDI-Device Identifier10886982159281
UDI-Public(01)10886982159281
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number226.662
Device Catalogue Number226.662
Device Lot NumberL383394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date10/16/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5MM THREADED CERCLAGE POSITIONING PIN; 4.5MM THREADED CERCLAGE POSITIONING PIN; 4.5MM THREADED CERCLAGE POSITIONING PIN; 4.5MM THREADED CERCLAGE POSITIONING PIN; 5.0MM PER VA LCKNG SCREW/SLF-TPNG/STRDRV/18MM; 5.0MM PER VA LCKNG SCREW/SLF-TPNG/STRDRV/18MM; 5.0MM PERI VA LCKNG SCREW/SLF-TPNG/STRDRV/10MM; 5.0MM PERI VA LCKNG SCREW/SLF-TPNG/STRDRV/10MM; CERCL-CABLE W/CRIMP Ø1.7 SST; CERCL-CABLE W/CRIMP Ø1.7 SST; CERCL-CABLE W/CRIMP Ø1.7 SST; CERCL-CABLE W/CRIMP Ø1.7 SST; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;